MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED-500-14
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding a pipeline which failed to open.The patient was undergoing a procedure for flow diversion treatment of an unruptured saccular aneurysm of the left internal carotid artery (ica) paraclinoid segment.The aneurysm max diameter was 6mm and the neck diameter was 5mm.The distal landing zone was 4.5mm and the proximal landing zone was 5.01mm.Vessel tortuosity was moderate.Dual antiplatelet treatment (dapt) was administered and pru level was 160.It was reported that the pipeline ((b)(4)) was to be implanted with standard drop and drag technique.All devices were prepared according to the instructions for use (ifu).The physician attempted to open the pipeline in the m1 segment but the device would not open.The device was resheathed 3 times and manipulated and the distal end did expand but the proximal end failed to open starting at 10mm would not open when pulling the stent back into the ica.It was noted that the pipeline was not positioned in a bend.Less than 50% of the pipeline was deployed when it failed to open.Aside from resheathing, no additional steps or device were attempted to open the pipeline.The device was resheathed and removed from the patient with the microcatheter.A pipeline ((b)(4)) was then used and opened without issue.There was no harm or injury to the patient.Post-procedure angiography showed the procedure was successful.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received indicated only the distal end of the pipeline failed to open.There was no damage to the pushwire, no friction or other issues experienced during deliver, and all catheters were on a continuous flush.

Brand Name
PIPELINE FLEX
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key11307587
Report Number2029214-2021-00161
Device Sequence Number17090358
Product Code OUT
UDI-Device Identifier00847536019638
UDI-Public00847536019638
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P100018.S011
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/29/2023
Device Model NumberPED-500-14
Device Catalogue NumberPED-500-14
Device Lot NumberB094010
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/09/2021
Supplement Date Received by Manufacturer02/09/2021
Initial Report FDA Received Date02/10/2021
Supplement Report FDA Received Date03/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1